Progesterone but Confused
Thank you ahead of time for reading my story. I have had severe PMS or PMDD since puberty. My weight fluctuated a lot as a kid and cramps were so bad i couldn't work while i was at work when i was 16. I was always in such a horrible mood too. I guess parents thought this was normal because i never went to the doctors for these conditions. I went on birth control at the age 18. I switched to several different brands. I settled with Ortho-Cyclen for 8 years. My weight fluctuated when i started on birth control as well. I initially gained a lot of weight and then somehow i lost some of it. At this time i also had Galactorrhea,caused when starting the birth control, but was not able to see a doctor until 5 years later to show a pituitary microadenoma.
I started having digestive problems somewhere around 22 when dairy started to bother me. Eventually, i came back from an overseas trip with more digestive issues than what i had. I was always tired and bloated before the trip, but now the symptoms were exasperated. I went to doctors to only be told i was eating too much, IBS, or that nothing was wrong.
At the age of 23, the pituitary microadenoma was discovered. I was still on birth control and started on cabergoline (lowest dose possible because of side effects). Nothing got better. Eventually, i decided to do a gluten free diet. Removing grains was the best decision i could make. I felt a lot better, but some symptoms persisted. For about 15 months i started having breakthrough bleeding on my BCPs for 2-3 weeks a month. That's not the whole purpose of BCPs. So, i began switching pills and went though another 5 pill types. Some made me lose weight but the breakthrough bleeding continued. During this time too, i found that i had several other food allergies/intolerances of which i had to remove several foods-pretty much left me with meat, veggies, fruit and some processed foods. So, i went paleo without dairy, eggs, and nuts.
I went off BCPs in November 2012 at the age of 27. I felt better than ever being off of them, but eventually symptoms came back around. I started having pain in my pelvic area while on BCPs which doctors still ignored. I became more persistent with my complaint and also the pain became extremely painful to where intercourse was not able to be had. I had a laparoscopy in June 2013. Found small amount of lesions on the back of uterus. Was burned off, but it's still not healed yet. Currently, i have only being eating a NO carb diet since any carbs seem to make me dizzy, even when eaten with protein. I had a glucose test: Fasting: 91, 2 hours after: 68. The doctors said i was fine, though i was very dizzy. My hormone panels showed my testosterone was high, 17-hydroxyprogesterone was elevated, ACTH stim test-normal, DHEAS and SHGB-normal, Hemoglobin A1C-normal,C reactive protein-low normal, lipid panel-normal, C-peptide-low normal, cortisol-normal, low T3, T4-normal. My hormonal profile was drawn on day 22 of my cycle (supposed to be day 3)of which no ovulation has occurred yet: Estradiol-40.5 pg/ml follicular phase ND-160, day 2-3 ND-84, so not sure if it's ok or not. FSH-normal, LH-low normal, Progesterone 0.373 ng/mL follicular phase ND-1.2, mid cycle .48-1.72, TSH-normal, Prolactin 12.4 ng/mL-normal (1.9-25 ng/mL).
I guess the main symptoms from all that is that i am very emotional and cry at the drop of a hat, no ovulation or very late ovulation around day 50 on a cycle, cannot lose weight if i tried, fatigue, hair falling out, digestive issues, cannot eat carbs whatsoever. When i took all carbs out, my fatigue cleared up a lot.
I started progesterone cream about 9 days ago. I took 1 day with about 240 mg. My digestive system didn't like that and caused me some cramping with diarrhea. So, i moved it down to about 160-180 mg a day and that seemed to be ok. I felt better and i am more happy. However, after about 5 days i started getting itching all over. No rash or anything but i itch everywhere like mad. The itching has gone down some, but i still get it throughout the day. I started it on CD 8 because that's when i saw your website (which i love) and realized i had been using too little in the past (i became even more emotional), so i upped my dose to try progesterone once again. The increased dose helped.
My main concern right now, is i thought i ovulated about 4 days ago. My temperatures stayed high for 2 days and then dropped back down again, so ovulation did not occur as i thought. I am concerned with the itching and what that may mean? I am using Emerita until i run out and will switch to Natpro (i have 3 bottles). I am also concerned with i am starting to feel down again and i guess that means i should up my cream, especially when starting the cream my hair stayed in more and now it's starting to fall out more again. I also would like to know about vaginal dryness as well. I just experienced this yesterday when it's typically not a problem. I know i can put cream in the vagina at night, but what is the other cause of this or what does this mean since i am fighting estrogen dominance?
I have taken Vitex, but have since stopped for 2 weeks since reading your site. I am also taking about 10000 iu of vitamin d orally and 10000 micrograms of vitamin d sublingually. I feel this amount has helped me trememdously. I also take calcium d glucarate- 300 mg day and DIM about 200-300 mg a day. I also take taurine, arginine, tyrosine already and get plenty from food since i eat only grass fed and wild animal meat and fat. I have a multi vitamin with extremely absorbable folate and b12 in it. I also take a 10000 microgram methyl b12 sublingual which has also helped me. I have noticed that my galactorrhea has also stopped since starting the progesterone. I would appreciate any advice on what i can possibly do next. I know things take time, but sometimes when you have been dealing with issues all your life, you just want a break and it gets tough to keep going. Doctors (been to numerous) just don't help, but hey, they are humans with biases too. Thanks for taking the time to read through my situation.